Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 52, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 12, 2016, 3:26 PM EDT for 7 counties in New York. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 3:26 PM EDT (19:26 UTC)
- Expired
- Aug 12, 2016, 4:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Albany County, NY, Columbia County, NY, Greene County, NY, Montgomery County, NY, Rensselaer County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 4 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 4:16 PM EDT | TSTM WND DMG | 1 Ese Albany, NY | TREES DOWN ON WILLETT STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
237 WUUS51 KALY 121926 SVRALY NYC001-021-039-057-083-093-095-122030- /O.NEW.KALY.SV.W.0052.160812T1926Z-160812T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 326 PM EDT FRI AUG 12 2016 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN MONTGOMERY COUNTY IN EASTERN NEW YORK... ALBANY COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK... NORTHEASTERN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... SOUTHWESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK... SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK... NORTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... * UNTIL 430 PM EDT * AT 325 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF DELANSON TO NEAR COBLESKILL... MOVING SOUTHEAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ALBANY...ROTTERDAM...EAST GREENBUSH...RENSSELAER...COLONIE... HUDSON...COBLESKILL...NASSAU...DELMAR...GUILDERLAND...DUANESBURG... MENANDS...NEW BALTIMORE...WESTERLO...RAVENA...STEPHENTOWN... COXSACKIE...BERNE...VOORHEESVILLE AND VALATIE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 88 NEAR MILE MARKER 23. INTERSTATE 90 BETWEEN MILE MARKERS 8 AND 1S...AND BETWEEN MILE MARKERS 8 AND 6-5A. INTERSTATE 87 NEAR MILE MARKER 1...NEAR MILE MARKER 2 ...AND MILE MARKER 4 AND NEAR MILE MARKER 2-4. INTERSTATE 787 NEAR MILE MARKER 2...BETWEEN MILE MARKERS 3A AND 1... AND BETWEEN MILE MARKERS 6 AND 4. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV... ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY && LAT...LON 4267 7455 4288 7429 4258 7335 4225 7376 TIME...MOT...LOC 1925Z 298DEG 32KT 4280 7428 4269 7442 HAIL...<.75IN WIND...60MPH $$ JAM
1 follow-up statement
809
WWUS51 KALY 122007
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
407 PM EDT FRI AUG 12 2016
NYC057-093-095-122015-
/O.CAN.KALY.SV.W.0052.000000T0000Z-160812T2030Z/
MONTGOMERY NY-SCHOHARIE NY-SCHENECTADY NY-
407 PM EDT FRI AUG 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN SCHOHARIE AND SOUTHWESTERN SCHENECTADY COUNTIES IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4258 7335 4225 7376 4249 7421 4250 7423
4253 7423 4254 7424 4276 7396 4276 7393
TIME...MOT...LOC 2005Z 298DEG 32KT 4263 7386 4252 7400
$$
NYC001-021-039-083-122030-
/O.CON.KALY.SV.W.0052.000000T0000Z-160812T2030Z/
ALBANY NY-GREENE NY-RENSSELAER NY-COLUMBIA NY-
407 PM EDT FRI AUG 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR ALBANY...NORTHEASTERN GREENE...SOUTHERN RENSSELAER AND NORTH
CENTRAL COLUMBIA COUNTIES...
AT 405 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DELMAR TO NEAR WESTERLO...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALBANY...EAST GREENBUSH...RENSSELAER...COLONIE...HUDSON...NASSAU...DELMAR...
GUILDERLAND...MENANDS...NEW BALTIMORE...WESTERLO...RAVENA...STEPHENTOWN...
COXSACKIE...VOORHEESVILLE...VALATIE...ALTAMONT...ATHENS...
CASTLETON-ON-HUDSON AND KINDERHOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4258 7335 4225 7376 4249 7421 4250 7423
4253 7423 4254 7424 4276 7396 4276 7393
TIME...MOT...LOC 2005Z 298DEG 32KT 4263 7386 4252 7400
HAIL...<.75IN
WIND...60MPH
$$
JAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:33 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 12, 2:33 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Albany NY
233 PM EDT FRI AUG 12 2016
.SYNOPSIS...
Hot and humid conditions will continue through weekend along with
the threat for showers and thunderstorms each day. Any storm will
be capable of producing locally very heavy rainfall. The heat and
humidity is not expected to break until early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Upgraded heat advisory to an excessive heat warning for Dutchess
and eastern Ulster Counties for today. At 2 pm heat indices at
Poughkeepsie, Montgomery and Stewart Field were 105 degrees.
Another hot and humid day with heat indices in the lower 90s to
around 100 degrees. Heat indices at 2 pm, Albany 101 degrees,
Glens Falls 98 degrees with low to mid 90s across western new New
England. Heat advisory remains in remains in effect into early
this evening the greater Capital District, Saratoga Glens Falls
area and for the central and southern Taconics and southern
Litchfield County.
Convection has fired up across the region earlier this afternoon
when we reached the convective temperatures for the day. SPC
mesoscale analysis indicates CAPE values of 1500-3000 J/kg across
the forecast area with the higher values across the southern
portion. The HRRR indicates the better coverage for convection
will be across the southern half of the forecast area.
Any storm, shower and thunderstorm, will be capable to very heavy
even torrential rainfall. Atmosphere is very moist with dew
points in the upper 60s to mid 70s and precipitable water values
well above normal, 165 percent of normal. Locally flooding of poor
drainage and low lying areas is possible especially in more
urbanized locations.
Also, our forecast area with the exception is the far northwest
corner (northern Herkimer and northern Hamilton counties) is
under a Marginal risk for severe thunderstorms in the Storm
Prediction Center Day 1 Outlook for isolated strong wind gusts as
a result of precipitation loading and downward transport of
midlevel momentum.
We are expecting a decrease in convective coverage across the
area this evening. It will be another warm and muggy night with
lows only bottoming out in the upper 60s to mid 70s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An active period of weather through the weekend as surface low
develops over the central Great Lakes region with the approach of
the short wave trough through the upper plains and upper
Mississippi River Valley. This in turn will allow for downstream
low level jet magnitudes to further increase and allow for
additional moisture transport into the region. PWATs continue to
climb and maximize through the weekend with values at or even
above 2.50 inches which is 3-4 standard deviations above normal.
Question is convective coverage and locations. Best synoptic
support via model consensus is along a frontal zone which remains
mainly to our north and west of the county warning area through at
least Saturday. Then as the surface low tracks through the St
Lawrence Valley Saturday night, its associated frontal boundary
will slide southward Saturday night into Sunday. This will be the
best potential for a period of moderate to heavy rainfall across
the region. As confidence remains a bit low, and per extensive
collaboration, we will hold off on any flood related headlines at
this time but continue to word the HWO accordingly.
Additional heat related headlines may be needed for Saturday, but
this is highly dependent on how much cloud coverage will be
present. A blended approach of the latest MOS and previous
official forecast suggest the valley locations will be around 100F
again.
A break in the temperatures arrives Sunday night. However,
guidance remains quite high with another wave developing along the
frontal zone and tracking this element across locations to the
south of I90. Therefore, we will keep with previous forecast with
high chance to likely PoPs for these areas with additional
showers/periods-of-rain with thunderstorms. Guidance offers a
variety of solutions with respect to timing but are consistent
with this wave impacting our region.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A rather active weather pattern remains in place during the long
term period as a cold front remains just south of our forecast area
on Monday. Weak high pressure will try to build into our region on
Tuesday and Wednesday which may provide a couple of dry days before
a cold front drops south from Canada into our region on Thursday.
Thus it looks to be quite wet on Monday and Thursday.
On Monday there will still be a chance of showers and thunderstorms
although PWATS will be decreasing during the day. Highs will be in
the mid 70s to mid 80s with lows Monday night in the upper 50s to
mid 60s.
For Tuesday and Wednesday expect improving conditions. Highs are
expected to be in the mid 70s to mid 80s both days with lows Tuesday
night and Wednesday night in the upper 50s to upper 60s.
On Thursday expect another chance of showers and thunderstorms as a
cold front drops south from Quebec while a wave of low pressure
develops on the frontal boundary near Delmarva. Highs on
Thursday will be in the mid 70s to mid 80s.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Scattered showers and thunderstorms now on radar. have tried to
time thunderstorms this afternoon in TAFs. Brief periods of
MVFR/IFR conditions are certainly possible with heavier downpours.
S-SW winds will be 5 to 10 kts this afternoon with wind gusts to
at least 25 kts possible in and near thunderstorms.
The showers and thunderstorms should be east to southeast of the
TAF sites by sunset, leaving mid/high level clouds across the
region with light and variable winds. With moist airmass in place,
expect patchy dense fog to develop overnight and may impact all
TAF sites by morning with MVFR/IFR conditions.
Outlook...
Saturday Night: High Operational Impact. Likely SHRA...TSRA.
Sunday: High Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Muggy conditions with high dewpoint will keep relative humidity
values at or above 50% through the weekend. Showers and
thunderstorms will have the capability to produce heavy rainfall
due to high moisture content. Storms are expected to be most
numerous Saturday night into Sunday.
&&
.HYDROLOGY...
Already have humid conditions in place across the region and they
will continue through the weekend. Precipitable water values will
be in the rise exceeding 200 percent of normal for much of the
weekend, Saturday and Saturday night, with values approaching or
exceeding 2.50 inches. Any storm, shower and thunderstorm, will
be capable of producing very heavy downpours especially with
deeper convection. Storms are expected to be the most numerous
Saturday night into Sunday. The threat for at least localized
flash flooding will increase particularly for urban and poor
drainage areas. A flash flood watch may need to be issued with
future forecast updates. Will continue to mention in this in our
Hazardous Weather Outlook, HWOALY.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 6 PM EDT this evening for CTZ013.
NY...Heat Advisory until 6 PM EDT this evening for NYZ041-049-050-
052-053-059>061-083.
Excessive Heat Warning until 6 PM EDT this evening for
NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA/BGM
NEAR TERM...IAA/SND/BGM
SHORT TERM...BGM
LONG TERM...11
AVIATION...SND
FIRE WEATHER...BGM
HYDROLOGY...BGMHazardous weather outlook, Aug 12, 2:38 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 238 PM EDT FRI AUG 12 2016 NYZ064>066-131100- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 238 PM EDT FRI AUG 12 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS AND EASTERN ULSTER COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THERE IS A CHANCE FOR THUNDERSTORMS INTO THIS EVENING. THERE IS A MARGINAL RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING WIND GUSTS. FURTHERMORE...HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES MAY BE NEAR 100 DEGREES ON SATURDAY...AND AN ADDITIONAL HEAT ADVISORY MAY BE NEEDED. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ013-NYZ041-049-050-052-053-059>061-083-131100- SOUTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- 238 PM EDT FRI AUG 12 2016 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR GREATER CAPITAL DISTRICT...SARATOGA GLENS FALLS ARE...THE CENTRAL AND SOUTHERN TACONICS AND SOUTHERN LITCHFIELD COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO, THERE IS A CHANCE FOR THUNDERSTORMS INTO THIS EVENING. THERE IS A MARGINAL RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING WIND GUSTS. FURTHERMORE...HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HEAT INDEX VALUES MAY BE NEAR 100 DEGREES AGAIN ON SATURDAY...AND AN ADDITIONAL HEAT ADVISORY MAY BE NEEDED. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063- 082-084-VTZ013>015-131100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 238 PM EDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD COUNTY IN NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...ALL OF EAST CENTRAL NEW YORK EXCEPT FOR THE ENTIRE HUDSON VALLEY FROM THE GLENS FALLS AREA TO THE POUGHKEEPSIE AREA AND THE CENTRAL AND SOUTHERN TACONICS...AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS INTO THIS EVENING. THERE IS A MARGINAL RISK FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE WITH THE MAIN THREAT FROM DAMAGING WIND GUSTS. FURTHERMORE...HEAVY RAINFALL WILL ACCOMPANY SOME OF THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 12, 1:34 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
134 PM EDT FRI AUG 12 2016
MAZ001-NYZ054-061-121830-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-EASTERN COLUMBIA-
134 PM EDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...
SOUTHEASTERN RENSSELAER AND NORTHEASTERN COLUMBIA COUNTIES...
AT 133 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STEPHENTOWN...OR 7 MILES EAST OF NASSAU...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...ADAMS...CHESHIRE...STEPHENTOWN...NEW LEBANON...
HANCOCK...SAVOY...NEW ASHFORD...EAST WINDSOR...AVERILL PARK...
BERKSHIRE...DALTON...LANESBOROUGH...HINSDALE...WINDSOR...PERU...
EAST NASSAU...RIDERS...DENAULT CORNERS AND NEW LEBANON CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4255 7298 4253 7297 4238 7301 4239 7306
4238 7307 4246 7358 4264 7353 4262 7296
TIME...MOT...LOC 1733Z 282DEG 17KT 4254 7347
JAMSpecial weather statement, Aug 12, 1:38 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
138 PM EDT FRI AUG 12 2016
MAZ001-NYZ054-VTZ013-014-121800-
NORTHERN BERKSHIRE-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
138 PM EDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BERKSHIRE...EAST
CENTRAL RENSSELAER...SOUTHERN BENNINGTON AND SOUTHWESTERN WINDHAM
COUNTIES...
AT 137 PM EDT...A STRONG THUNDERSTORM PRODUCING TORRENTIAL RAINFALL
WAS LOCATED OVER POWNAL...OR 7 MILES SOUTHWEST OF
BENNINGTON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BENNINGTON...NORTH ADAMS...MONROE...WILLIAMSTOWN...POWNAL...
WILMINGTON...STAMFORD...READSBORO...FLORIDA...WHITINGHAM...
JACKSONVILLE...GREYLOCK...PETERSBURG JUNCTION...SWEETS CORNER...
POWNAL CENTER...WHITE OAKS...BLACKINTON...WHITCOMB SUMMIT...
BRIGGSVILLE AND BAKER FIELD.
THE TORRENTIAL RAINFALL WITH THIS STORM MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4274 7282 4274 7302 4270 7302 4270 7295
4269 7295 4269 7298 4268 7298 4267 7300
4266 7298 4266 7296 4264 7295 4262 7296
4268 7334 4286 7333 4287 7280
TIME...MOT...LOC 1737Z 275DEG 25KT 4277 7324
IAASpecial weather statement, Aug 12, 1:45 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT FRI AUG 12 2016
NYZ032-033-038-039-082-121830-
NORTHERN FULTON-SOUTHERN FULTON-NORTHERN HERKIMER-SOUTHERN
HERKIMER-HAMILTON-
145 PM EDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER...SOUTHWESTERN
HAMILTON AND NORTHWESTERN FULTON COUNTIES...
AT 145 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER REMSEN...OR 11
MILES SOUTHEAST OF BOONVILLE...MOVING SOUTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOLGEVILLE...OHIO...NEWPORT...STRATFORD...POLAND...COLD BROOK...
NORTHWOOD...RUSSIA...OPPENHEIM...NORWAY...EMMONSBURG...
FAIRVIEW CORNERS...PHIPPS CORNERS...BULL HILL...OREGON...
BLACK CREEK RESERVOIR...GRANT...WILMURT CORNERS...
HURRICANE AND PARDEEVILLE CORNERS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4330 7515 4330 7512 4333 7508 4344 7509
4329 7454 4305 7469 4321 7509 4322 7507
4324 7507 4323 7510 4325 7513 4325 7515
4326 7516
TIME...MOT...LOC 1745Z 293DEG 29KT 4335 7518
JAMSpecial weather statement, Aug 12, 2:16 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 216 PM EDT FRI AUG 12 2016 NYZ033-121900- HAMILTON- 216 PM EDT FRI AUG 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON COUNTY... AT 215 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF OHIO...OR 23 MILES SOUTH OF OLD FORGE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MOREHOUSEVILLE...HOFFMEISTER...MOUNTAIN HOME...SHAKER PLACE... CLOCKMILL CORNERS AND AVERYS PLACE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4344 7481 4335 7435 4324 7440 4337 7485 TIME...MOT...LOC 1815Z 286DEG 23KT 4339 7482 JAM
Special weather statement, Aug 12, 3:10 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT FRI AUG 12 2016
NYZ040-047>052-122000-
MONTGOMERY-SCHOHARIE-EASTERN ALBANY-SOUTHERN SARATOGA-WESTERN
SCHENECTADY-WESTERN ALBANY-EASTERN SCHENECTADY-
310 PM EDT FRI AUG 12 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MONTGOMERY...
CENTRAL ALBANY...NORTHERN SCHOHARIE...SCHENECTADY AND SOUTH CENTRAL
SARATOGA COUNTIES...
AT 308 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CANAJOHARIE TO NEAR CHERRY VALLEY.
MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALBANY AIRPORT...SCHENECTADY...TROY...ROTTERDAM...COHOES...COLONIE...
SCOTIA...COBLESKILL...CANAJOHARIE...LATHAM...GUILDERLAND...
NISKAYUNA...DUANESBURG...BERNE...VOORHEESVILLE...WATERFORD...
ALTAMONT...MIDDLEBURGH...SCHOHARIE AND RICHMONDVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
INTERSTATE 90 MILE MARKER 1S AND NEAR MILE MARKER 2.
INTERSTATE 890 NEAR MILE MARKER 7.
INTERSTATE 87 BETWEEN MILE MARKERS 1 AND 8-8A...NEAR MILE MARKER 4...
AND BETWEEN MILE MARKERS 8-9 AND 9.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4297 7450 4280 7366 4278 7368 4247 7414
4265 7464 4274 7467 4279 7467 4283 7465
4284 7469
TIME...MOT...LOC 1908Z 290DEG 33KT 4290 7450 4276 7470
JAMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:20 PM EDT | Special Weather Statement | ALY | Putnam | 40 min |
| Aug 11, 9:23 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 37 min |
| Aug 12, 1:45 PM EDT | Special Weather Statement | ALY | Herkimer | 45 min |
| Aug 12, 2:16 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Aug 12, 2:25 PM EDT | Excessive Heat Warning | ALY | Dutchess, Ulster | 4 hr |
| Aug 12, 3:10 PM EDT | Special Weather Statement | ALY | Albany, Montgomery, Schenectady, Schoharie | 50 min |
| Aug 12, 3:51 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 24 min |
| Aug 12, 3:55 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 50 min |
| Aug 12, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 31 min |
| Aug 12, 4:19 PM EDT | Excessive Heat Warning | ALY | Dutchess, Ulster | 27 hr |
| Aug 12, 4:19 PM EDT | Heat Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more | 27 hr |
| Aug 12, 4:35 PM EDT | Special Weather Statement | ALY | Rensselaer | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.